MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 407847
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, when removing the sheath sheered 1 cm distal from the hub.Ultrasound was used to identify the right femoral vein, proximal to the bifurcation.A seldinger needle was introduced into the vessel and the vessel was aspirated, after aspiration a guide wire was introduced into the needle.After guide wire placement, an 11 blade was used to lance the skin at the junction of the wire with the blade facing laterally.A 7 fr and 8.5 fr short sheath were then passed over the wire into the vessel.Both passed smoothly and without resistance.The dilator and wire were then removed from the sheath hub, with a left hand placed on the hub to stabilize while the right hand applied light downward pressure to disconnect the sheath from the hub.At the conclusion of the case, the short sheaths were pulled with gentle traction distally.The 7 fr sheath sheered 1 cm distal from the hub.This portion of sheath would have been within the soft tissue during the case.An interventional radiologist removed the remainder of the sheath from patient which added 2.5 hours to the procedure.The patient is stable.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
ULTIMUM HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17499493
Report Number3005334138-2023-00351
Device Sequence Number19431650
Product Code DYB
UDI-Device Identifier05414734008969
UDI-Public05414734008969
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K031137
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number407847
Device Lot Number8676728
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age55 YR
Patient SexMale